Topological degree for (S)+-mappings with maximal monotone perturbations and its applications to variational inequalities

Jun Kobayashi, Mitsuharu Otani

    Research output: Contribution to journalArticle

    17 Citations (Scopus)

    Abstract

    This paper is concerned with the topological degree for mappings of class (S)+ with maximal monotone perturbations.Several results and remarks concerning the evaluation of this degree are given. In particular, it is shown that the local degree for the generalized gradient of nonsmooth functional at the local minimizer is equal to one.As applications, two examples of elliptic variational inequalities are given, where the multiple existence of solutions is discussed.

    Original languageEnglish
    Pages (from-to)147-172
    Number of pages26
    JournalNonlinear Analysis, Theory, Methods and Applications
    Volume59
    Issue number1-2
    DOIs
    Publication statusPublished - 2004 Oct

    Keywords

    • Elliptic variational inequality
    • Local minimizer of non-smooth functional
    • Mapping of class (S)+
    • Maximal monotone operator
    • Subdifferential operator
    • Topological degree

    ASJC Scopus subject areas

    • Analysis
    • Applied Mathematics
    • Mathematics(all)

    Fingerprint Dive into the research topics of 'Topological degree for (S)+-mappings with maximal monotone perturbations and its applications to variational inequalities'. Together they form a unique fingerprint.

  • Cite this